Alert archive / Indiana / Areal Flood Advisories in 2012

Areal Flood Advisory 21, NWS Louisville, KY

May 4, 20124 counties in Indiana; Trimble County, Kentucky

NWS Louisville, KY issued this areal flood advisory at May 4, 2012, 10:21 PM EDT for 4 counties in Indiana; Trimble County, Kentucky. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 4, 2012, 10:21 PM EDT (02:21 UTC)
Expired
May 5, 2012, 1:15 AM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Clark County, IN, Jefferson County, IN, Scott County, IN, Washington County, IN, Trimble County, KY

The radar

The Louisville radar (KLVX), 78 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1668 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WGUS83 KLMK 050221
FLSLMK

FLOOD ADVISORY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM EDT FRI MAY 4 2012

INC019-077-143-175-KYC223-050515-
/O.NEW.KLMK.FA.Y.0021.120505T0221Z-120505T0515Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IN-WASHINGTON IN-JEFFERSON IN-CLARK IN-TRIMBLE KY-
1021 PM EDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLOOD ADVISORY FOR...
  TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
  CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
  SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
  WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 115 AM EDT

* AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED VERY HEAVY RAINFALL FROM THUNDERSTORMS OVER THE ADVISORY 
  AREA.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
ADVISORY AREA. HEAVY RAINS ASSOCIATED WITH THIS STORM MAY PRODUCE 
PONDING OF WATER ON ROADWAYS. MOTORISTS ARE ENCOURAGED TO SLOW DOWN 
AND USE EXTRA CAUTION WHILE TRAVELLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING 
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT. TO 
REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR 
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 3891 8520 3869 8520 3873 8532 3858 8522
      3858 8517 3849 8528 3852 8544 3845 8559
      3827 8573 3829 8579 3836 8576 3841 8581
      3842 8631 3877 8628 3878 8608 3873 8588
      3883 8573 3882 8561 3891 8554

$$

MJ
1 follow-up statement
704 
WGUS83 KLMK 050511
FLSLMK

FLOOD ADVISORY
NATIONAL WEATHER SERVICE LOUISVILLE KY
111 AM EDT SAT MAY 5 2012

INC019-077-143-175-KYC223-050521-
/O.EXP.KLMK.FA.Y.0021.000000T0000Z-120505T0515Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IN-WASHINGTON IN-JEFFERSON IN-CLARK IN-TRIMBLE KY-
111 AM EDT SAT MAY 5 2012

...THE FLOOD ADVISORY WILL EXPIRE AT 115 AM EDT FOR TRIMBLE...
CLARK...JEFFERSON...WASHINGTON AND SCOTT COUNTIES...

THE STORMS THAT PROMPTED THE ADVISORY HAVE MOVED OUT OF THE WARNED 
AREA.  HOWEVER...THUNDERSTORMS WITH HEAVY RAIN WILL STILL MOVE 
ACROSS THE REGION OVERNIGHT.

LAT...LON 3891 8520 3869 8520 3873 8532 3858 8522
      3858 8517 3849 8528 3852 8544 3845 8559
      3827 8573 3829 8579 3836 8576 3841 8581
      3842 8631 3877 8628 3878 8608 3873 8588
      3883 8573 3882 8561 3891 8554

$$

MJ

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this areal flood advisory went out at May 4, 9:59 PM EDT, 22 minutes earlier.

Area forecast discussion, May 4, 9:59 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
959 PM EDT FRI MAY 04 2012

.Forecast Update...
Issued at 959 PM EDT May 4 2012

Convection appeared to reach a relative minimum earlier this
evening, however erosion of the mixed layer and an increasing
low-level jet impinging on the region has led to the rapid
redevelopment of convection across southern Indiana in the last hour
or so.  Currently, there are two areas of convection that we're
concerned with. The first is over our northern sections of our
southern Indiana counties.  This activity will move eastward into
far SE Indiana and possible skirt our counties in northern KY over
the next few hours.  Large hail and damaging winds will be possible
with this activity along with torrential rains and a fair amount of
lightning.  While ILN and JKL have issued flash flood watches, our
northeastern sections have not received all that much precipitation
over the last 24 hours.  Based on the latest FFG guidance we can
stand to take another round of storms with just some isolated hydro
issues.  So for now, will hold off on a flood watch, but continue to
monitor closely.

Second area of thunderstorms has re-ignited over far southwest
Indiana on the nose of a SW to NE oriented low-level jet axis.
Previous convection from late this afternoon and evening has laid
out a residual boundary from near Dubois Co Indiana SE through
Bullitt and down into Boyle and Lincoln counties.  Strong theta-e
axis was noted in the objective analysis along this boundary.  So
the current thinking is that this convection to the NW of KEVV will
slide more east-southeastward over the next few hours and affect SW
Indiana and portions of northwest/north-central KY.

For now, have gone ahead and increased PoPs upwards for the
overnight period along with cloud cover.  Will run likely Pops
across our far NE sections to capture the first wave and run high
chance PoPs across our northwest and western sections to capture the
activity to our west.

Updated forecast and products will be available shortly.

Update issued at 715 PM EDT May 4 2012

Very focused cluster of storms now moving east into the Bluegrass,
and exiting the LMK CWA. Northern half of the CWA is now worked
over, while the southern half remains under a fairly strong
mid-level cap. With the loss of daytime heating, we will be hard
pressed to sustain any convection into the Ohio Valley for the next
few hours.

Forecast confidence for the rest of the night is quite low as the
models do not have a good handle on ongoing storms. Convection
firing over Indiana and Ohio where there is less capping may congeal
into an MCS and dive south overnight, so cannot pull POPs completely
out of the forecast. Will go with a high-end chance POP after
midnight, mainly in the north and northeast sections of the CWA.

Update out shortly to include the cancellation of WW 238.

.Short Term (Tonight through Saturday night)...
Issued at 320 PM EDT May 4 2012

Main concern is in the near term, as a bowing line of thunderstorms
over SW Indiana approaches the area. Expect severe winds and
excessive lightning, mainly in the I-64 corridor for the next few
hours, and the short-term will key on that. Environment south of WW
238 is fairly capped, and POPs heading into early evening will be
limited to 20-30 in those areas. Routine forecast products will be
taking a back seat to statements and warnings, especially as this
activity traverses the Louisville Metro roughly between 5 and 6 PM.

Still taking models with a grain of salt as they have not locked on
with what is going on now. That said, still carrying low-end likely
POPs for tonight as the front drops southward to near the Ohio
River. SVR threat should be diminishing rapidly around sunset.

General trend in POP on Saturday will be downward, but it is
too difficult to time any impulses in the flow aloft. With a front
hung up across Kentucky and still a juicy atmosphere, will not drop
POPs below 20-30, and that will be late in the day. Actually taper
down to a dry forecast Saturday night.

.Long Term (Sunday through Friday)...
Issued at 310 PM EDT May 4 2012

With a weak sfc front situated over the area Sunday, isolated
showers/t-storms will be possible Sunday and Sunday evening.
However, an upper ridge will become established over the area on
Sunday limiting convective development.  A cap is apparent for Sun
afternoon on GFS soundings.

By late Sun night/early Monday morning, pre-frontal convection ahead
of an approaching cold front will enter our western forecast area.
Latest models indicate that we would be warm sectored on Monday with
convection likely in a warm moist unstable environment.  The cold
front looks to pass through the region Monday night with perhaps the
strongest convection accompanying the front or just ahead of the
front where the best dynamics are available.  It's a little tough to
nail down timing at this point, but strong to possibly severe storms
look possible Monday afternoon/night.

Sunday/Monday temperatures will be warm in the low to mid 80s for
highs and mid to upper 60s for lows.

Following the cold front, the rest of the week will be cooler
(slightly below normal).  Some lingering showers will stick around
with waves in the upper trough behind the cold front.  A rumble of
thunder may still be possible early Tues.  Models vary on how
quickly the upper trough will move east into the New England
states.  Most models follow a more progressive soln like the 12Z
GFS.  However, the ECMWF and a few ensemble members indicate a
slower solution so will keep POPs in through Wed.  May need to
remove them if models lock onto a more progressive soln.
Temperatures will be in the upper 60s to mid 70s for highs
Tues-Fri.  Thurs-Fri look dry at this point with upper ridging over
the area.

&&

.Aviation (00Z TAF Issuance)...
Updated at 710 PM EDT May 4 2012

Afternoon convection remained very focused as it rolled through SDF,
and is now passing just south of LEX, with only peripheral impacts
on those terminals. Expect the next few hours to be quiet with
mainly mid-level debris clouds, as the atmosphere has been worked
over. Later on in the overnight period and into Saturday morning we
could see convection drop in from the north as a cold front moves
south to the Ohio River.  Low-confidence forecast as there are too
many weak impulses aloft to pin down the timing of any convection,
but will carry VCTS for a few hours in the morning for SDF and LEX.
By afternoon the boundary will be far enough south of the river to
get N/NE winds in SDF and LEX, and scatter out the low cloud deck.

For BWG the boundary will not get there, so will keep the convection
out of the forecast. Light winds and plenty of low-level moisture
will support MVFR fog around daybreak. Forecast confidence is higher
in BWG than the other two sites.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........MJ
Short Term.......RAS
Long Term........AMS
Aviation.........RAS
Hazardous weather outlook, May 4, 7:23 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 PM EDT FRI MAY 4 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-052330-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
723 PM EDT FRI MAY 4 2012 /623 PM CDT FRI MAY 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN OVERNIGHT. THE BEST
CHANCE FOR STORMS WILL BE IN THE BLUEGRASS REGION. BRIEF HEAVY
RAIN AND CLOUD-TO-GROUND LIGHTNING WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
SATURDAY THROUGH TUESDAY WITH UPPER DISTURBANCES AND SURFACE
FRONTS PASSING THROUGH THE REGION. THE BEST CHANCE FOR STRONG TO
POSSIBLY SEVERE STORMS WILL BE MONDAY AND MONDAY NIGHT AHEAD OF
AND ALONG A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

RAS

In the hours before

Local storm report, May 4, 5:51 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
551 PM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND GST     IRELAND                 38.42N  87.00W
05/04/2012  E60 MPH          DUBOIS             IN   EMERGENCY MNGR

0333 PM     TSTM WND GST     IRELAND                 38.42N  87.00W
05/04/2012  E60 MPH          DUBOIS             IN   BROADCAST MEDIA

            SOME TREES REPORTED DOWN.

0335 PM     TSTM WND DMG     JASPER                  38.39N  86.94W
05/04/2012                   DUBOIS             IN   EMERGENCY MNGR

            FEW TREES DOWN SOUTHEAST SIDE OF JASPER.

0400 PM     TSTM WND GST     ECKERTY                 38.32N  86.62W
05/04/2012  E60 MPH          CRAWFORD           IN   LAW ENFORCEMENT

0425 PM     TSTM WND DMG     1 W HANCOCK CHAPEL      38.38N  86.21W
05/04/2012                   HARRISON           IN   LAW ENFORCEMENT

            SOME TREES REPORTED DOWN.

0530 PM     HAIL             SHEPHERDSVILLE          37.99N  85.71W
05/04/2012  E0.50 INCH       BULLITT            KY   PUBLIC

&&

EVENT NUMBER LMK1200597 LMK1200598 LMK1200601 LMK1200599 LMK1200600
LMK1200602

SZAPPANOS
Special weather statement, May 4, 6:18 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
618 PM EDT FRI MAY 4 2012

KYZ047-048-055>057-067-042300-
BOYLE-GARRARD-JESSAMINE-LINCOLN-MADISON-MERCER-
618 PM EDT FRI MAY 4 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS MOVING ACROSS PORTIONS OF CENTRAL
KENTUCKY...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NICHOLASVILLE TO
HARRODSBURG TO 7 MILES SOUTHEAST OF SPRINGFIELD...AND MOVING EAST AT
45 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  STANFORD...
  RICHMOND...
  NICHOLASVILLE...
  LANCASTER...
  HARRODSBURG...
  UNION MILLS AND DAVISTOWN...
  SPEARS AND STONE...
  STUART POWELL FIELD AIRPORT AND THREE FORKS...
  BLUE GRASS AND NINA...

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 76 AND 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3758 8411 3752 8421 3753 8434 3747 8438
      3748 8444 3733 8450 3751 8486 3755 8485
      3753 8491 3759 8503 3768 8503 3778 8482
      3786 8471 3797 8464 3793 8447 3785 8443
      3787 8442 3785 8437 3790 8437 3784 8408
TIME...MOT...LOC 2218Z 285DEG 38KT 3790 8459 3776 8471
          3760 8507

MJ
Special weather statement, May 4, 6:43 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT FRI MAY 4 2012

KYZ042-043-042330-
BOURBON-NICHOLAS-
643 PM EDT FRI MAY 4 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CYNTHIANA...AND MOVING EAST
AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CARLISLE...
  HEADQUARTERS...
  BARTERVILLE...
  ELLISVILLE...
  MYERS AND WESTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3829 8384 3826 8390 3830 8424 3839 8418
      3844 8397 3842 8394 3838 8391 3837 8391
      3837 8388 3832 8383
TIME...MOT...LOC 2243Z 267DEG 19KT 3835 8417

MJ
Special weather statement, May 4, 9:33 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
933 PM EDT FRI MAY 4 2012

INZ077-078-050200-
SCOTT-WASHINGTON-
933 PM EDT FRI MAY 4 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF SCOTTSBURG...AND MOVING EAST AT
25 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSBURG...
  LEOTA...
  AUSTIN...
  VIENNA...
  NEW FRANKFORT AND ALBION...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
29 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3882 8568 3874 8568 3873 8566 3861 8564
      3860 8599 3877 8602 3877 8599 3876 8598
      3877 8595 3876 8590 3873 8588 3874 8585
      3881 8580 3883 8570
TIME...MOT...LOC 0133Z 268DEG 24KT 3871 8590

EER
Local storm report, May 4, 9:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
942 PM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             5 W LITTLE YORK         38.70N  86.00W
05/04/2012  E1.25 INCH       WASHINGTON         IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200603

SZAPPANOS
Special weather statement, May 4, 10:17 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1017 PM EDT FRI MAY 4 2012

INZ077-050245-
WASHINGTON-
1017 PM EDT FRI MAY 4 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 40 MPH WINDS...

AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SALEM...AND MOVING EAST AT
20 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  KOSSUTH...
  PLATTSBURG...
  CANTON...
  GEORGETOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3877 8604 3876 8601 3877 8599 3876 8598
      3877 8595 3875 8589 3861 8588 3861 8624
      3877 8625 3878 8623 3878 8619 3877 8613
      3879 8608
TIME...MOT...LOC 0218Z 267DEG 19KT 3870 8616

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:33 PM EDTSpecial Weather StatementLMKScott27 min
May 4, 9:40 PM EDTSevere Thunderstorm WarningLMKScott, Washington35 min
May 4, 10:17 PM EDTSpecial Weather StatementLMKWashington28 min
May 4, 10:27 PM EDTSpecial Weather StatementLMKDubois33 min
May 4, 10:29 PM EDTSpecial Weather StatementLMKJefferson, Scott46 min
May 4, 10:41 PM EDTFlash Flood WarningLMKClark, Jefferson, Scott, Washington3 hr
May 4, 10:58 PM EDTSpecial Weather StatementLMKOrange47 min
May 4, 11:17 PM EDTSpecial Weather StatementLMKDubois28 min
May 4, 11:50 PM EDTSpecial Weather StatementLMKFloyd40 min
May 4, 11:52 PM EDTSpecial Weather StatementLMKPerry38 min
May 5, 12:23 AM EDTAreal Flood AdvisoryLMKFloyd3 hr
May 5, 3:02 AM EDTAreal Flood AdvisoryLMKCrawford, Dubois, Orange, Perry2 hr
May 5, 3:22 AM EDTFlash Flood WarningLMKCrawford, Harrison, Perry3 hr
May 5, 12:20 AM EDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas40 min
May 5, 12:22 AM EDTSpecial Weather StatementLMKMeade23 min
May 5, 12:40 AM EDTSpecial Weather StatementLMKBullitt, Meade35 min
May 5, 12:45 AM EDTSpecial Weather StatementLMKAnderson, Fayette, Franklin, Scott, Spencer, Woodford45 min
May 5, 1:01 AM EDTSpecial Weather StatementLMKBourbon, Nicholas29 min
May 5, 1:14 AM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Marion, Nelson, Washington31 min
May 5, 1:24 AM EDTSpecial Weather StatementLMKBoyle, Clark, Garrard, Jessamine, Lincoln, Madison and 2 more66 min
May 5, 1:46 AM EDTSpecial Weather StatementLMKLarue, Marion, Nelson44 min
May 5, 2:44 AM EDTAreal Flood AdvisoryLMKMeade3 hr
May 5, 3:22 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio23 min
May 5, 3:56 AM EDTTornado WarningLMKGrayson19 min
May 5, 4:14 AM EDTSevere Thunderstorm WarningLMKBarren, Edmonson, Grayson, Hart31 min
May 5, 4:44 AM EDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Hart, Metcalfe31 min
May 5, 4:53 AM EDTTornado WarningLMKBarren, Metcalfe22 min
May 5, 5:13 AM EDTSpecial Weather StatementLMKClinton, Cumberland, Metcalfe, Monroe47 min
May 5, 6:34 AM EDTSpecial Weather StatementLMKSimpson41 min

Nearby

Areal Flood Advisories in Indiana, 2012Areal Flood Advisories in Kentucky, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.